MAUDE Adverse Event Report: PENUMBRA, INC. SWIFTSET COIL; HCG, KRD

PENUMBRA, INC. SWIFTSET COIL; HCG, KRD
Catalog Number 400SWCCL202
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior communicating artery (acomm) using a swiftset coil (swiftset), a swift coil detachment handle (handle) and a non-penumbra microcatheter.During the procedure, the physician advanced the swiftset into the target vessel and attempted to detach the coil using the handle; however, the swiftset did not detach.The physician retracted the swiftset for removal.The embolization coil then detached within the microcatheter.The microcatheter containing the detached embolization coil was removed.The procedure was completed using a new swiftset, the same handle, and a new non-penumbra microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned swiftset coil (swiftset) confirmed that the embolization coil was detached.The pusher assembly was not returned for evaluation; therefore, the root cause of the reported detachment issue could not be determined.Evaluation also revealed offset coil winds along the embolization coil.This damage is incidental to the complaint, and the root cause could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the follow-up #01 mfr report and is being included on this follow-up #02: 1.Section h.Box 2.If follow-up, what type?.

Brand Name
SWIFTSET COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key23729409
Report Number3005168196-2025-00389
Device Sequence Number9667616
Product Code HCG
UDI-Device Identifier00810169721926
UDI-Public00810169721926
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K230284
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400SWCCL202
Device Lot NumberC00018839
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by Manufacturer01/16/2026
Not provided
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date01/28/2026
01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale